Help with infliximab side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

trishx
Regular Member


Date Joined Jul 2009
Total Posts : 25
   Posted 7/24/2009 1:59 PM (GMT -7)   
Hi Have just had one dose of infliximab and very tearful, bit manic. Having twitchy muscles feel crap emotionally, My Doctors have never seen this and have postponed the next infusion till they find out more. Surely I am not the only person experiencing this ?????????




















tongue

sickofitall
Regular Member


Date Joined May 2009
Total Posts : 250
   Posted 7/25/2009 10:23 PM (GMT -7)   
My leg muscles have definitely been twitching.  I'm now on my second infusion.  My legs feel very weak.  I have leg pain, muscle, joint, and nerve pain but only in my legs.  Drs. say that it is highly unlikely it is from the remicade, but I am not on any other medicine??  It also started to get better before my last infustion.  After the infusion, it got worse.  Now I have 4 weeks till my next infusion we'll see if it gets worse then.  I have not had any emotional side effects though.
Current meds:  Remicade and probiotics
Tried:  Prednisone, lialda, antibiotics all failed attempts.
 


spookyh
Veteran Member


Date Joined Oct 2008
Total Posts : 1342
   Posted 7/25/2009 11:36 PM (GMT -7)   
When I was on remicade, I got terrible leg cramps.
34 years old, Crohn's disease for 15 of them
Current Meds: Humira since 7/08, Pentasa, Effexor XR
Supplements: 3 kinds of Fish Oil, Multi-Vitamin, B-Complex, Vitamins D, E, & K, Calcium, Magnesium, Enzymes
SCD since 12/01/08 - eating Stage 3 foods


lilcrohnieUK
Regular Member


Date Joined Dec 2007
Total Posts : 414
   Posted 7/26/2009 6:24 AM (GMT -7)   
I also get twitching muscles, leg shakes after infusions, usually a few days after and agitation in my limbs which is hell. Immediately after I tend to go manically hyperactive with an insane grin and massive pupils and insomnia, I found the way to deal with it was a night on sleeping pills from the doctor, it seems that after I've had one proper knocked out sleep my muscles and nerves recover.
My doctors also said originally that they'd never heard of it as a remicade side - effect but hey a bit of searching later and what do you know I find so many factsheets that do list things like agitation and cramps, I don't know what fact sheet my doctor reads off! tongue
 
 


trishx
Regular Member


Date Joined Jul 2009
Total Posts : 25
   Posted 8/25/2009 5:13 AM (GMT -7)   
Thanks everyone for replying, cos this is not going away and last for two weeks after every infusion. Its hard.......

trishx
Regular Member


Date Joined Jul 2009
Total Posts : 25
   Posted 8/25/2009 5:13 AM (GMT -7)   
Thanks everyone for replying, cos this is not going away and last for two weeks after every infusion. Its hard.......

lilcrohnieUK
Regular Member


Date Joined Dec 2007
Total Posts : 414
   Posted 8/25/2009 6:46 AM (GMT -7)   
I get that for about two weeks when I have infusions too. Its kind of like restless legs but I get it in my arms too - a horrible feeling. I also get totally manically hyper - my eyes literally pop out of my head! When I first mentioned it to my GI he said he'd never heard of anyone having a reaction that, but I remember looking it up and I saw it listed as a side-effect - must have had a different factsheet to my doc!!
 
I find one thing that helps me is a short course of sleeping pills - proper sleep helps the body sort itself out a bit especially if your manic and helps nerve function in the limbs etc and taking magnesium supplements also helps nerves (these I take before bed as can cause diarrhoea so wouldn't want to get caught short during the day) and I avoid all caffeine in those couple of weeks (I'm usually a caffeine junkie lol) as whenever I have caffeine during this period I get uncontrollable leg shakes - happened to me when I was driving on a motorway once after stopping for coffee, it was absolutely terrifying as I was on my own and had no one to drive for me and so was having to steer with one hand and try use the other to try and hold my leg steady over the accelerator as I was stuck in the outside lane in a crawling jam and couldn't get across the traffic to pull in, never chancing that again!
 
This is one of the reasons I have infliximab episodically, I wouldn't be able to deal with 2 weeks out of every 8 or 12 like that!
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 5:06 AM (GMT -7)
There are a total of 2,734,572 posts in 301,223 threads.
View Active Threads


Who's Online
This forum has 151342 registered members. Please welcome our newest member, Auroracousland.
252 Guest(s), 4 Registered Member(s) are currently online.  Details
Loutucky, maria2016, Traveler, Auroracousland


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer